MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT

BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
During literature review performed by biomérieux, a misidentification result was noted in the article "candida auris: a systemic review and meta-analysis of current updates on an emerging multidrug-resistant pathogen," authored by john osei sekyere.According to the article, vitek® 2 yst id test kit (ref 21343), misidentified candida auris as candida haemulonii and candida duobushaemulonii.It should be noted that c.Auris was not a claimed species until vitek 2 version 8.01 for yst cards.The article also cites articles regarding vitek 2 antifungal testing despite the fact that c.Auris is not claimed on vitek 2 antifungal cards.There is no indication from the article that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
During literature review performed by biomérieux, a misidentification result was noted in the article "candida auris: a systemic review and meta-analysis of current updates on an emerging multidrug-resistant pathogen," authored by john osei sekyere (ghana).According to the article, vitek® 2 yst id test kit (ref 21343), misidentified candida auris as candida haemulonii and candida duobushaemulonii.An internal biomérieux investigation was performed.The article compiled data from 48 publications.No actual lab testing was performed.Specifics concerning test set up and rates of misidentification were not included from the 48 articles.It was noted that the vitek 2 yst id card is the second most widely used identification method.It was noted that there were reports of misidentification of candida auris as candida haemulonii or candida duobushaemulonii, but no specific rates of occurrence were given.It is important to note that candida auris was not claimed by the vitek 2 yst id card until 8.01 software so studies that used earlier software versions would have encountered misidentifications.Without strains, raw data or lab reports, it is not possible to further evaluate the cause of the misidentifications.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7494115
Report Number1950204-2018-00177
Device Sequence Number1339911
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryGH
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21343
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1